Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 58, NWS Northern Indiana

August 10, 2012

NWS Northern Indiana issued this small craft advisory at Aug 10, 2012, 10:36 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2012, 10:36 PM EDT (02:36 UTC)
Expired
Aug 12, 2012, 2:00 AM EDT
In force
27 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WHUS73 KIWX 110236
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1036 PM EDT FRI AUG 10 2012

LMZ043-046-111045-
/O.NEW.KIWX.SC.Y.0058.120811T0236Z-120812T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1036 PM EDT FRI AUG 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY NIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS OVERNIGHT AND SATURDAY. WINDS
  EASING TO 10 TO 15 KNOTS SATURDAY NIGHT.


* WAVES: 8 TO 12 FEET OVERNIGHT. 6 TO 10 FEET SATURDAY...SUBSIDING
  TO 3 TO 5 FEET SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
517 
WHUS73 KIWX 110819
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EDT SAT AUG 11 2012

LMZ043-046-111630-
/O.CON.KIWX.SC.Y.0058.000000T0000Z-120812T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 AM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. WINDS
  EASING WEST TO NORTHWEST AT TO 5 TO 15 KNOTS TONIGHT.

* WAVES: 5 TO 10 FEET TODAY...SUBSIDING TO 3 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
643 
WHUS73 KIWX 111513
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 AM EDT SAT AUG 11 2012

LMZ043-046-112315-
/O.EXT.KIWX.SC.Y.0058.000000T0000Z-120812T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1113 AM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SUNDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS
  THIS AFTERNOON...THEN BECOMING WEST 5 TO 15 KNOTS TONIGHT.

* WAVES: 6 TO 10 FEET TODAY...SUBSIDING TO 4 TO 7 FEET THIS
  EVENING...THEN TO 2 TO 5 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
510 
WHUS73 KIWX 112038
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT SAT AUG 11 2012

LMZ043-046-120445-
/O.CON.KIWX.SC.Y.0058.000000T0000Z-120812T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
438 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS THIS EVENING DIMINISHING TO 10
  TO 15 KNOTS EARLY TONIGHT...THEN BACKING WEST AT 5 TO 10 KNOTS
  BY DAYBREAK SUNDAY. 

* WAVES: 4 TO 7 FEET THIS EVENING...SUBSIDING TO BELOW 4 FEET
  EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
753 
WHUS73 KIWX 120245
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT SAT AUG 11 2012

LMZ043-046-120600-
/O.CON.KIWX.SC.Y.0058.000000T0000Z-120812T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. 

* WINDS: NORTHWEST AROUND 10 KNOTS BACKING WEST AT 5 TO 10 KNOTS
  BY DAYBREAK SUNDAY.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET AROUND DAYBREAK
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 8:20 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 10, 8:20 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EDT FRI AUG 10 2012

.AVIATION... /00 UTC TAFS/
DEEP/MATURE CYCLONE NEAR KDTW TO SLOWLY LIFT NEWD INTO SERN ONT
TONIGHT AND TO JUST NE OF GEORGIAN BAY BY END OF FCST PD. RICHER
LLVL MSTR IN CLOSER PROXIMITY TO SFC LOW/WITHIN STRONGER NRTHLY
GRADIENT FLOW ACRS SRN LWR MI INTO NERN IN FOR POTNL/TEMPO HIGH END
IFR CIGS AT KFWA UNTIL AROUND MIDNIGHT. THEREAFTER...ANTICIPATE
SLIGHT SUBCLOUD LYR DRYING AS FLOW RELAXES/BACKS...WITH VFR CIGS
LKLY AT KSBN MUCH OF NIGHT AND AT LEAST IMPROVEMENT TO ABOVE FUEL
ALT AT KFWA. TURBULENT MIXING ALONG WITH LOW CCL/LCL SHOULD AFFORD
QUICK REGEN OF BKN CU FIELD SAT AFTER SUNRISE...THOUGH ANTICIPATE
TRANSITION READILY TO VFR BY MIDDAY AS COVERAGE THINS/BASES RISE AS
INCRSD MIXED LYR DEPTH HASTENS DRY AIR ENTRAINMENT.

&&

.SHORT TERM...

UPPER LOW WILL CONTINUE MOVING EAST AND AWAY FROM AREA TONIGHT. WRAP
AROUND DEFORMATION RAIN WAS STRUGGLING TO MOVE SOUTH ON BACKSIDE OF
THIS LOW BUT WAS EDGING INTO NORTHERN AREAS. WILL CARRY HIGHER POPS
NORTH AND NORTHEAST THIS EVENING ASSOCIATED WITH SOUTHERN FRINGE OF
THIS RAIN SHIELD. TRAJECTORIES AND DELTA T VALUES SUPPORT SCATTERED
LAKE EFFECT SHOWERS EARLY EVENING AS WELL. ELSEWHERE THERE IS A LOW
CHANCE FOR INSTABILITY SHOWERS INTO EARLY EVENING BUT CHANCES DROP
QUICKLY WITH LOSS OF HEATING. THIS LOSS OF DIURNAL HEATING SHOULD
ALSO ALLOW WESTERN AND SOUTHERN FRINGES OF CLOUD SHIELD TO DISSIPATE
WHERE IT HAS BECOME CELLULAR LOOKING ON SATELLITE. GRADUAL CLEARING
EXPECTED THROUGH THE DAY ON SATURDAY WITH CU RULE INDICATING AT
LEAST SOME SCATTERED TO OCCASIONAL BROKEN CU POSSIBLE. SKIES SHOULD
CLEAR FOR SATURDAY NIGHT WITH HIGH PRESSURE RIDGE MOVING OVER THE
AREA. LIGHT WINDS AND CLEAR SKIES FOLLOWING RAINFALL SHOULD ALLOW
FOG TO FORM AFTER MIDNIGHT SO INCLUDED FOG IN GRIDS. AS FOR
TEMPS...ALL BLEND LOOKS REASONABLE WITH A SLIGHT LOWERING FOR
SATURDAY NIGHT WITH GOOD RADIATIONAL COOLING EXPECTED.

&&

.LONG TERM...SUNDAY THROUGH FRIDAY

PROGRESSIVE ACTIVE FLOW PATTERN TO CONTINUE THIS PERIOD WITH NEXT
SIGNIFICANT SHORT WAVE EXPECTED TO IMPACT THE AREA LATE SUNDAY NIGHT
INTO MONDAY.

LOCAL AREA SHOULD BE SITUATED IN MID/UPPER LEVEL SHORT RIDGING ON
SUNDAY BETWEEN DEPARTING BROAD NEGATIVE UPPER HEIGHT ANOMALY AND
NEXT PROGRESSIVE PACIFIC WAVE TRACKING THROUGH THE CENTRAL/NORTHERN
PLAINS. A RELATIVELY NARROW CORRIDOR OF LOW LEVEL MOISTURE
TRANSPORT/CONVERGENCE WILL SHIFT EASTWARD INTO THE REGION LATE
SUNDAY NIGHT INTO MONDAY PRECEDING THIS UPPER TROUGH...ALTHOUGH A
GOOD DEAL UNCERTAINTY REMAINS AS TO HOW FAR NORTH WARM SECTOR CAN
PUSH DURING THIS PERIOD WHICH WILL HAVE IN IMPACT ON MAGNITUDE OF
AVAILABILITY INSTABILITY MONDAY AFTERNOON. OVERALL TREND IN GUIDANCE
HAS BEEN FOR A SLIGHTLY DEEPER AND MORE AMPLIFIED UPPER TROUGH
ACROSS THE SOUTHERN GREAT LAKES AS A 30 TO 40 KNOT MID LEVEL JET
STREAK ROUNDS THE BASE OF THIS TROUGH MONDAY AFTERNOON. GIVEN ABOVE
TRENDS HAVE NUDGED POPS UP TO MID TO HIGH CHANCE FOR MONDAY...WITH
STILL SOME UNCERTAINTIES IN REGARDS TO TIMING PRECLUDING LIKELY
MENTION AT THIS TIME. DID MAINTAIN SOME SLIGHT CHANCE -RW POPS INTO
EARLY TUESDAY ACROSS THE NORTHEAST WITH DEEPER TREND POSSIBLY
SUPPORTING SOME MORE LIGHT DEFORMATION TYPE PRECIP. TEMP FORECAST
FOR TUESDAY SOMEWHAT TRICKY WITH POSSIBILITY SOME LINGERING LOW
CLOUD TRAPPED BENEATH INVERSION BUT IF SUN CAN BE REALIZED IN THE
AFTERNOON...HIGHS AROUND 80 ARE A POSSIBILITY GIVEN GOOD POST
FRONTAL LOW LEVEL MIXING AND STEEP LOW LEVEL LAPSE RATES.

LULL IN PRECIP CHANCES FOR WED/THU WITH MODERATING TEMPERATURES AS
LOW LEVEL THERMAL RIDGE PUSHES BACK INTO THE SOUTHERN GREAT LAKES.
FOCUS FOR REMAINDER OF THE FORECAST WILL BE ON LARGER SCALE NORTHERN
CONUS/SOUTHERN CANADIAN UPPER TROUGH THAT WILL BRING ANOTHER COOL
FRONT INTO THE REGION THURSDAY NIGHT/FRIDAY. A PERIOD OF DECENT LOW
LEVEL MOISTURE ADVECTION IS EXPECTED AHEAD OF THIS FRONT AND WITH
MEDIUM RANGE MODELS EXHIBITING SOME RUN TO RUN CONSISTENCY IN AT
LEAST LARGE SCALE PATTERN...ADDED LOW CHANCE POPS FOR THURS
NIGHT/FRIDAY. COOLER AIR TO FILTER BACK INTO THE AREA TOWARD THE END
OF THE PERIOD BEHIND THIS FRONT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK THROUGH SATURDAY EVENING FOR INZ003.

MI...RIP CURRENT RISK THROUGH SATURDAY EVENING FOR MIZ077.

OH...NONE.
LM...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...MARSILI
AVIATION...LASHLEY
Hazardous weather outlook, Aug 10, 3:21 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EDT FRI AUG 10 2012

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-111930-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
321 PM EDT FRI AUG 10 2012 /221 PM CDT FRI AUG 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-111930-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
321 PM EDT FRI AUG 10 2012 /221 PM CDT FRI AUG 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A HIGH RISK FOR RIP CURRENTS THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-111930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
321 PM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTH GALES TO 35 KNOTS ARE EXPECTED THROUGH THE EVENING. CONDITIONS
HAZARDOUS TO SMALL CRAFT ARE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH
SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.